Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 413, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 1, 2008, 4:35 PM CDT for Winn Parish, Louisiana. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 4:35 PM CDT (21:35 UTC)
- Expired
- Aug 1, 2008, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:50 PM CDT | TSTM WND DMG | 6 Ene Winnfield, LA | SEVERE THUNDERSTORMS BLEW TREES DOWN ALONG LA-499. |
| Aug 1, 4:59 PM CDT | TSTM WND DMG | 4 Ese Dodson, LA | TREES WERE BLOWN DOWN ACROSS WELCOME HOME ROAD...IN NORTHERN WINN PARISH. |
| Aug 1, 5:05 PM CDT | TSTM WND DMG | 7 Ese Winnfield, LA | TREES WERE BLOWN DOWN ACROSS LA-472. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 012135
SVRSHV
LAC127-012215-
/O.NEW.KSHV.SV.W.0413.080801T2135Z-080801T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
* UNTIL 515 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES NORTHEAST OF WINNFIELD...AND MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF SIKES BY 445 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3182 9236 3180 9243 3193 9270 3205 9262
3215 9240 3209 9232 3196 9230
TIME...MOT...LOC 2135Z 039DEG 9KT 3204 9238
$$
BUTTS2 follow-up statements
000
WWUS54 KSHV 012150
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT FRI AUG 1 2008
LAC127-012215-
/O.CON.KSHV.SV.W.0413.000000T0000Z-080801T2215Z/
WINN LA-
449 PM CDT FRI AUG 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WINN PARISH...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF SIKES...OR ABOUT 15 MILES NORTHEAST OF
WINNFIELD...MOVING SOUTHWEST AT 12 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT RURAL WINN PARISH THROUGH 515 PM
CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3182 9236 3180 9243 3193 9270 3205 9262
3215 9240 3209 9232 3196 9230
TIME...MOT...LOC 2149Z 037DEG 11KT 3201 9241
$$
BUTTS000
WWUS54 KSHV 012216
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT FRI AUG 1 2008
LAC127-012225-
/O.EXP.KSHV.SV.W.0413.000000T0000Z-080801T2215Z/
WINN LA-
515 PM CDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINN PARISH HAS
EXPIRED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3182 9236 3180 9243 3193 9270 3205 9262
3215 9240 3209 9232 3196 9230
TIME...MOT...LOC 2150Z 037DEG 11KT 3201 9241
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:30 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 1, 3:30 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI AUG 1 2008
.DISCUSSION...
RADAR IMAGERY ACROSS THE FOUR STATE REGION INDICATES SHOWER AND
THUNDERSTORM ACTIVITY CONFINED MAINLY TO NORTH CENTRAL LOUISIANA
THIS AFTERNOON...WITH A FEW SHOWERS TRYING TO DEVELOP IN THE MORE
STABLE ATMOSPHERE ACROSS NORTHEAST TEXAS. AS IS TYPICAL DURING THE
SUMMER...THIS ACTIVITY WILL FADE QUICKLY BY SUNSET.
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THIS EVENING
FROM THE NORTHWEST. THIS STABILIZING AIRMASS WILL HELP REDUCE CLOUD
COVER ACROSS THE AREA WHICH...IN TURN...WILL HELP AFTERNOON
TEMPERATURES TO CLIMB INTO THE LOW TO MID 100S EACH DAY THROUGH
MONDAY. THESE TEMPERATURES...COMBINED WITH THE HUMIDITY...WILL PUSH
HEAT INDEX VALUES TO HEAT ADVISORY CRITERIA...AND AN ADVISORY
WILL BE IN EFFECT FROM NOON ON SATURDAY THROUGH SUNDAY EVENING.
BY TUESDAY...THE UPPER RIDGE OF HIGH PRESSURE IS EXPECTED TO BREAK
DOWN A LITTLE AS IT SLIDES EASTWARD...WHICH WILL HELP AFTERNOON
TEMPERATURES FALL BACK BELOW THE CENTURY MARK. THE INCREASED
SOUTHERLY FLOW WILL ALSO CARRY GULF MOISTURE INTO THE AREA...WHICH
WILL ALLOW FOR AN INCREASED CHANCE OF SPOTTY AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THE REMAINDER OF THE WORKWEEK...MAINLY TO
THE SOUTH OF INTERSTATE 20.
&&
.AVIATION...
SATELLITE IMAGERY SHOWS EXPECTED CU FIELD DEVELOPING AREA-
WIDE...W/CB/S CONCENTRATED OVER SW AR/NE LA. A FEW DIURNAL CELLS
HAVE CROPPED UP NR KELD/KMLU. EXPECT ALL OF THIS ACTIVITY TO
DIMINISH AROUND SUNSET. WINDS WILL GRADUALLY VEER TO W-NW BY
SUNRISE SATURDAY...W/A HIGHER CU FIELD DEVELOPING BY NOON
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 103 77 104 77 / 10 0 0 0 0
MLU 76 101 75 102 75 / 20 0 0 0 0
DEQ 75 104 74 104 74 / 0 0 0 0 0
TXK 77 104 76 105 76 / 0 0 0 0 0
ELD 76 104 75 105 74 / 0 0 0 0 0
TYR 76 103 76 104 77 / 0 0 0 0 0
GGG 78 103 76 104 76 / 0 0 0 0 0
LFK 77 101 75 102 74 / 10 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...HEAT ADVISORY FROM 12 PM SATURDAY TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
18/44Hazardous weather outlook, Aug 1, 11:55 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT FRI AUG 1 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SPOTTY THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS PORTIONS OF NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND EXTREME SOUTHERN ARKANSAS THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND PERIODS OF HEAVY RAIN. THESE THUNDERSTORMS WILL QUICKLY FADE AS THE SUN SETS. ACROSS SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...DRIER AIR MOVING INTO THE AREA WILL HELP ALLOW TEMPERATURES TO CLIMB TO AROUND 100 DEGREES...WITH HEAT INDEX VALUES APPROACHING 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB ABOVE 100 DEGREES EACH DAY FROM SATURDAY THROUGH MONDAY ACROSS NEARLY ALL OF THE FOUR STATE REGION...WITH HEAT INDEX VALUES RISING ABOVE 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 18
In the hours before
Local storm report, Aug 1, 3:14 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 NE MONROE 32.53N 92.06W
08/01/2008 E0.75 INCH OUACHITA LA LAW ENFORCEMENT
&&
17Special weather statement, Aug 1, 3:31 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT FRI AUG 1 2008
ARZ073-LAZ004>006-013-014-019-021-012130-
CALDWELL-CLAIBORNE-JACKSON-LINCOLN-OUACHITA-UNION-WINN-
331 PM CDT FRI AUG 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTH CENTRAL ARKANSAS
UNION
IN NORTHWEST LOUISIANA
CLAIBORNE
IN NORTH CENTRAL LOUISIANA
UNION...LINCOLN...OUACHITA...JACKSON...CALDWELL AND WINN
INCLUDING THE FOLLOWING LOCATIONS
BERNICE...FARMERVILLE AND RUSTON
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM JUST NORTH OF FARMERSVILLE
LOUISIANA...TO JUST NORTH OF CLARKS...MOVING SOUTHWEST AT 8 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3207 9206 3199 9252 3246 9268 3301 9273
3302 9238
TIME...MOT...LOC 2031Z 037DEG 7KT 3261 9239
03Special weather statement, Aug 1, 4:32 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI AUG 1 2008
ARZ073-LAZ004>006-012-013-019>022-012230-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA
SALLE-LINCOLN-UNION-WINN-
432 PM CDT FRI AUG 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION.
IN NORTHWEST LOUISIANA...
CLAIBORNE AND BIENVILLE.
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN...JACKSON...CALDWELL...WINN...GRANT...
AND LA SALLE.
INCLUDING THE FOLLOWING LOCATIONS...
JUNCTION CITY...ARCADIA...GRAMBLING...JONESBORO...OLLA AND
RUSTON.
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNCTION CITY TO 6
MILES WEST OF BERNICE TO GRAMBLING TO 16 MILES EAST OF JONESBORO TO 7
MILES NORTH OF OLLA...OR ALONG A LINE EXTENDING FROM JUNCTION CITY TO
14 MILES SOUTH OF JUNCTION CITY TO GRAMBLING TO 16 MILES EAST OF
JONESBORO TO 26 MILES EAST OF WINNFIELD...MOVING SOUTHWEST AT 10 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3304 9265 3289 9269 3256 9267 3224 9238
3201 9207 3172 9235 3195 9266 3227 9294
3260 9297 3283 9291 3302 9286
TIME...MOT...LOC 2132Z 039DEG 9KT 3295 9271 3281 9277
3248 9274 3216 9246 3200 9221
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:29 PM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 3 days |
| Aug 1, 3:31 PM CDT | Special Weather Statement | SHV | Caldwell, Jackson, Lincoln, Union | 59 min |
| Aug 1, 4:32 PM CDT | Special Weather Statement | SHV | Jackson, Winn | 58 min |
| Aug 1, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 45 min |
| Aug 1, 5:38 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches, Winn | 67 min |
| Aug 1, 5:50 PM CDT | Special Weather Statement | SHV | Bossier, Red River, Webster | 55 min |
| Aug 1, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.